Topic: Nausea and Vomiting

2nd Round, Day One....Gem/Cis

Had several very short episodes of queasiness Thursday and Friday, but Saturday, the queasiness was pretty much all day long.  Food helped...though what helped the best seemed to be chips, FFs, and burger.  Go figure.  Still, by late evening, I'd started to dry vomit a few times and felt crappy.  Tried some ginger tea which had little effect.  So, I finally took a Lorazepam pill and things settled down enough to drop to sleep...slept the entire night.  This morning, tummy feels "off", but not too bad yet.  I know I've just started this stuff...barely into the rounds, but I'm obsessing over everything right now.  The other issue is that ringing in my ears (which I've always had to some degree or other over the years) increased dramatically on Thursday and hasn't gone away.  I already had slight hearing loss going into this, so I really am most concerned about my hearing.  Will be telling the new oncologist about the ringing.  She mentioned something about a hearing test "after" we're done with chemo.  ?????  Is that the usual way this is done? 

Julie T.

"Just for today, I can get through anything."  Hey....I'm a cancer survivor, not a doctor.  The opinions I state are my own, based on my personal experiences or knowledge.  As always, talk to your doctor about your concerns and treatment.

Re: Nausea and Vomiting

Julie so sorry to hear you are having a bad time. I can't give you an answer for chemo but I am on Steroids for the UC and I also have some Tinnitus but instead of ringing it is like an old heater hissing. I noticed that when my Glucose goes up or way down from the steroids  the Tinnitus is worse. Just a thought. Feel better please. I use Zofran for Nausea from the UC and that one works pretty good for me. I don't get any side effects from it. I do understand about the fried food as spicy food makes my feel better!!!

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: Nausea and Vomiting

Lainy.....Okay...I admit...I called it a ringing in my ears...but for most of my life, I've had this noise...and it's really more like locusts when they start to "sing" in the summer.  It's just that right now...they're VERY loud.  I usually don't notice it much...have sort of tuned it out over the years.  This is a LOT louder though.  My husband hears the tinnitis as a high pitched ringing...totally different than mine.  I wonder if that indicates hearing loss at a different range.  In any case....

Can't say I'm really having such a "bad" time with chemo side effects...just having some...which I expected.  Just didn't think they'd kick in quite this soon...in round two.  Maybe I was being unrealistic?  I'll take this over the blood clots from the first time, any day.  It's all a matter of perspective. 

Just wondering if these side effects continue on through to day 8...or if after the initial 72-96 hours, they settle down until the next infusion.  Anyone?

Julie T.

"Just for today, I can get through anything."  Hey....I'm a cancer survivor, not a doctor.  The opinions I state are my own, based on my personal experiences or knowledge.  As always, talk to your doctor about your concerns and treatment.

Re: Nausea and Vomiting

Julie, my hearing was checked and no loss from just the Tinnitus. Have to tell you a funny story that will just crack you up. I had an Aunt, a very religious Jewish wonderful lady. She had Tinnitus for years and years and instead of what we get she actually had Christmas music!!!!!!!!!!!! Never went away!

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: Nausea and Vomiting

Julie...make sure to report ringing of the ear to the oncologist by Tuesday.  Get an answer.
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Nausea and Vomiting

Hi Julie,

Sorry to hear about the side effects of the chemo, grrrrrrr to them! Here is a link that may be of interest to you.

http://chemocare.com/chemotherapy/side- … 4OFJfldWbE

http://www.macmillan.org.uk/Cancerinfor … _Anchor_12

Some Gem/Cis side effects.

http://www.macmillan.org.uk/Cancerinfor … latin.aspx

http://www.cancerresearchuk.org/cancer- … /cisplatin

Hope some of these are of use to you and hope that you feel better soon, much better in fact!

Hugs,

Gavin

Any advice or comments I give are based on personal experiences and knowledge and are my opinions only, they are not to be substituted for professional medical advice. Please seek professional advice from a qualified doctor or medical professional.

Re: Nausea and Vomiting

Julie -
It's hard not to obsess when you are going through this. I did and I wasn't the patient. I will tell you that in this area (Mark did this and so do a lot of my patients I see) most ONC give a schedule to take the meds by. For two days after chemo (we did chemo Fri so for Sat and Sun) he was to take a Zofran (8mg) twice daily, dexamethasone (two - 2 mg steroid) twice daily and then he was to take prochlorperazine every 6 hours. Then he could take an extra Zofran as needed each day plus he had the lorazepam. Before chemo he always got oral ZOfran (16mg) and the Dex (8mg) and then lorazepam if he wanted it. Taking things on a schedule seems to help.
Mark never really had a lot of nausea with the Gem/OX but with the 5FU, he had lots. With the 5FU he took Zofran 3 times a day and Prochlorperazine 4 times a day and lorazepam if it didn't work. I always tell people nausea is like pain, you are much better staying ahead of it.

Unfortunately as you already know, your blood sugars will be crazy while you are taking any steroids but honestly I would worry less about high blood sugars right now than lows....so make sure you have something if you start to get low. We used honey packets like from Kentucky Fried Chicken....something like that you can just put under your tongue and you body will absorb the sugar then you don't have to swallow if you are nauseated.

Mark said his ringing was worse while he was doing chemo then for 3-4 days afterwards. We told our ONC but he didn't seem worried about it. At the time he didn't seem to have any hearing loss.....now, I am not so sure but it might be selective hearing too.

Talk to your ONC about all of it. There are so many medications out there for nausea that if one doesn't work then there is sure to be one that does. No sense in being that way if you don't have to be.

Hang in there,
KrisV

Any advice given is based on my experiences and should not be substituted for any medical recommendations. Please speak with your provider before making any changes.

Re: Nausea and Vomiting

Julie,
No advice. Just wanted to say I'm sorry and that I'm thinking of you and sending hopeful thoughts that your discomfort will ease.
Big hug!
Margaret

Re: Nausea and Vomiting

Hi Julie,

Hoping that things will start to improve for you soon.  Thinking of you.

Hugs,
Darla

"One Day At A Time"

All of my comments and suggestions are just my opinions and are not a substitute for professional medical advice.   You should always seek the advice of your physician or other qualified health care providers.